MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DUODECA CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DUODECA CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D728260RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure.The patient suffered cardiac tamponade requiring pericardiocentesis.It was reported by the caller that the patient suffered a pericardial effusion in the middle of the procedure- this was before any ablation had been performed.The patient became hypotensive before the ablation catheter (4mm df curve) had been inserted, and then an effusion was seen on tte (transthoracic) imaging.A pericardiocentesis was performed, with approximately 200 ml of fluid removed, with a drain left in place.The patient was stabilized, and the procedure was continued and completed.The patient is currently stable.This adverse event was discovered during use of bwi products.The physician¿s opinion on the cause of this adverse event: md said it could have been a wire or the duodeca catheter (60mm spacing).Patient outcome of the adverse event was unknown.Extended hospitalization because of the adverse event is unknown.A transseptal puncture was not performed.Prior to noting the ct ablation was not performed.No evidence of steam pop.The event occurred during mapping phase.No irrigated catheter was used.No error messages observed on biosense webster equipment during the procedure.The patient is hemodynamically stable at this time of the report.The effusion was discovered/noticed: patient was hypotensive.Suspected perforation: unknown.It was it confirmed: transthoracic echo.Max wattage used: 50w, total lesions: 9, total ablation time: 2m 42 s, the procedure was completed after the pericardiocentesis.It is life threatening; it might result in permanent impairment of a body function or permanent damage to a body structure; or it required medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the product investigation was completed as the complaint device was not returned.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DUODECA CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12323362
Report Number2029046-2021-01351
Device Sequence Number14496362
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public10846835004960
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD728260RT
Device Catalogue NumberD728260RT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ STEER NAV; EZ STEER NAV
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age56 YR